MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD® NX STERILIZER; STERRAD® EQUIPMENT
Model Number 10033
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
While onsite for a separate issue, the field service engineer noted a ¿haze¿ or mist emitting from the sterrad® nx sterilizer.There was no report of any injuries or human reactions.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
Initial reporter phone number: (b)(6).The field service engineer replaced the adapter converter, catalytic converter, oil mist filter, vacuum pump oil, and the oil return solenoid valve and male connector to resolve the haze/mist issue.Unit meets specifications and was returned to service.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by advanced sterilization products, or its employees that the report constitutes an admission that the product, advanced sterilization products, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
Additional parts were returned for further analysis on 07-dec-2022.H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the haze/mist issue, system risk analysis (sra), and functional analysis trending analysis of the haze/mist issue for the sterrad® nx unit was reviewed for the prior six months from the event date, and no significant trend was observed.Review of risk documentation shows the risk for exposure to toxic or corrosive material to be "low." the oil return solenoid valve and male tube connector were returned and successfully completed a test cycle with no mist, odor, smells, vapor, or smoke observed.The reason for the return and failure of the oil return solenoid valve and male tube connector was not confirmed.The assignable cause of the haze/mist is likely due to the adapter converter, catalytic converter, oil mist filter, vacuum pump oil, oil return solenoid valve and the male tube connector.The asp field service engineer replaced the parts and confirmed the sterrad® nx met functional specifications after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).
 
Additional Manufacturer Narrative
The device history record (dhr) was reviewed and no issues relating to the failure mode were noted.The involved unit met manufacturer specifications at the time of release.The oil mist filter was returned, and the visual inspection noted a broken and deteriorated hose connector.The reason for the return and failure of the oil mist filter was confirmed.A filter replacement element was returned and successfully completed a test cycle with no failures or faults.No mist, odor, smells, vapor, or smoke was observed.Visual inspection yielded no unusual findings, problems, defects, or anomalies.The reason for the return and failure of the filter replacement element was not confirmed.Asp complaint ref #: (b)(4).

Brand Name
STERRAD® NX STERILIZER
Common Device Name
STERRAD® EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer (Section G)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
Manufacturer Contact
gabriela mclellan
33 technology drive
irvine, CA 92618
9495030264
MDR Report Key15303465
Report Number2084725-2022-00254
Device Sequence Number20155478
Product Code MLR
UDI-Device Identifier10705037014132
UDI-Public10705037014132
Combination Product (Y/N)N
PMA/510(K) Number
K042116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10033
Device Catalogue Number10033
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer10/19/2022
12/07/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date11/03/2022
12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/24/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown